MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 70-80% stenosed target lesion was located in the non-tortuous and moderately calcified arteriovenous fistula.A 8.0 x 100, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at 20 atmospheres (atm), the balloon ruptured.Subsequently, another 8.0 x 100, 75cm mustang balloon catheter was advanced for dilatation, but the balloon also ruptured at 20 atm.Both devices were removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A mustang device was received for analysis.A visual examination identified that the balloon was not folded, and inflation media was present inside it which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 20 atmospheres for 30 seconds without issue.A vacuum was then applied.The inflation device was verified at 20 atmospheres, before and after use with a calibrated pressure gauge.This inflation to rate of burst pressure of 20 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the markerbands.A visual and tactile examination found that the shaft was severely stretched/damaged at more than one location.This type of damage is consistent with excessive tensile force being applied to the device.No issues were noted with the returned device which may have potentially contributed to the complaint incident.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11133502
Report Number2134265-2020-18461
Device Sequence Number11764943
Product Code FGE
UDI-Device Identifier08714729793700
UDI-Public08714729793700
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026034768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1